MAUDE Adverse Event Report: ETHICON INC. SFXSPI PDS+ UNI VIO 27IN 2-0 SA CT-1; SUTURE, SURGICAL, ABSORBABLE, POLYDIOXANONE

ETHICON INC. SFXSPI PDS+ UNI VIO 27IN 2-0 SA CT-1; SUTURE, SURGICAL, ABSORBABLE, POLYDIOXANONE
Catalog Number SXPP1B412
Medical Device Problem Code Material Integrity Problem (2978)
Health Effect - Clinical Codes Wound Dehiscence (1154); Insufficient Information (4580)
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Product complaint # (b)(4).This report is being submitted pursuant to the provisions of 21 cfr, part 803, part 4 subpart b.This report may be based on information which has not been investigated or verified prior to the required reporting date.This report does not reflect a conclusion by ethicon, or its employees that the report constitutes an admission that the product, ethicon, or its employees caused or contributed to the potential event described in this report.If information is obtained that was not available for the initial report, a follow-up report will be filed as appropriate.D4: udi: as the lot number for the device involved in the event was not provided, the full udi is currently not available.H6 component code: g07002 device not returned.To date the device has not been returned.If the device or further details are received at a later date a supplemental medwatch will be sent.Additional information was requested, and the following was obtained: - was there any adverse consequence associated with the patient? unknown.- date of procedure (implantation date)? unknown.- date the slow absorption was diagnosed? by surgeon.- what is the current status of the patient? unknown.- please provide the lot number: unknown.
 
Event or Problem Description
It was reported that a patient underwent a knee procedure on an unknown date and barbed suture was used.The patient experienced issues with non-absorption of the suture in the subcuticular layer of tissue.Additional information was requested.
 
Additional Manufacturer Narrative
Product complaint #: (b)(4).This is a combination product, and the event has been reviewed for both the suture and the triclosan.This report is being submitted pursuant to the provisions of 21 cfr, part 803, part 4 subpart b.This report may be based on information which has not been investigated or verified prior to the required reporting date.This report does not reflect a conclusion by ethicon, or its employees that the report constitutes an admission that the product, ethicon, or its employees caused or contributed to the potential event described in this report.If information is obtained that was not available for the initial report, a follow-up report will be filed as appropriate.Additional information: h6 type of investigation.A manufacturing record evaluation was performed for the finished device lot number, and no related non-conformances were identified.
 
Additional Manufacturer Narrative
Product complaint # (b)(4).This is a combination product, and the event has been reviewed for both the suture and the triclosan.This report is being submitted pursuant to the provisions of 21 cfr, part 803, part 4 subpart b.This report may be based on information which has not been investigated or verified prior to the required reporting date.This report does not reflect a conclusion by ethicon, or its employees that the report constitutes an admission that the product, ethicon, or its employees caused or contributed to the potential event described in this report.If information is obtained that was not available for the initial report, a follow-up report will be filed as appropriate.Additional information: b1, b2, d4, h1, h4, h6 health effect clinical code and impact code.Additional information was requested, and the following was obtained: i had 7-8 patients (hips and knees) with major wound dehiscence issues needing take backs for i+d and closure¿ it was across all 3 pa closures and i did not have any issues like this previously and have not had any issues since i reverted back to a 2-0 vicryl layer instead.

Brand Name
SFXSPI PDS+ UNI VIO 27IN 2-0 SA CT-1
Common Device Name
SUTURE, SURGICAL, ABSORBABLE, POLYDIOXANONE
Manufacturer (Section D)
ETHICON INC.
1000 route 202
raritan NJ 08869
Manufacturer (Section G)
ETHICON INC.-SAN LORENZO PR
road 183, km 8.3
san lorenzo PR 00754
Manufacturer Contact
elba bello
1000 route 202
raritan, NJ 08869
9083863534
MDR Report Key21241416
Report Number2210968-2025-00968
Device Sequence Number3640554
Product Code NEW
UDI-Device Identifier10705031236158
UDI-Public(01)10705031236158(17)260331(10)100R6S
Combination Product (Y/N)Y
Initial Reporter StateWA
Initial Reporter CountryUS
PMA/510(K) Number
K150670
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Health Professional,User Facility,Company Representative
Initial Reporter Occupation Other
Type of Report Initial,Followup,Followup
Report Date (Section B) 02/04/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date03/31/2026
Device Catalogue NumberSXPP1B412
Device Lot Number100R6S
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 01/14/2025
Supplement Date Received by Manufacturer01/31/2025
01/31/2025
Initial Report FDA Received Date01/27/2025
Supplement Report FDA Received Date02/04/2025
02/04/2025
Was Device Evaluated by Manufacturer? (Y/N) No
Date Device Manufactured04/27/2024
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient SexUnknown